Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 29, NWS Midland/Odessa, TX

May 22, 2011Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 22, 2011, 7:19 PM CDT for Pecos County, Texas. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 7:19 PM CDT (00:19 UTC)
Expired
May 22, 2011, 8:15 PM CDT
In force
56 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 112 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 8:00 PM CDTHAIL 1.5Iraan, TXQUARTER TO PING PONG BALL SIZE HAIL IN IRAAN
May 22, 8:00 PM CDTHAIL 1.75Iraan, TXA TRAINED WEATHER SPOTTER REPORTED HALF DOLLAR TO GOLF BALL SIZE HAIL IN IRAAN.
May 22, 8:02 PM CDTHAIL 1.75Iraan, TXTHE PUBLIC REPORTED QUARTER TO GOLF BALL SIZE HAIL IN IRAAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 2:48 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3924 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WUUS54 KMAF 230019
SVRMAF
TXC371-230115-
/O.NEW.KMAF.SV.W.0029.110523T0019Z-110523T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
719 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PECOS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 815 PM CDT

* AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 15
  MILES WEST OF IRAAN...OR 11 MILES NORTHEAST OF BAKERSFIELD...MOVING
  EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  IRAAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

&&

LAT...LON 3089 10224 3103 10225 3103 10220 3102 10219
      3099 10209 3100 10203 3099 10202 3099 10198
      3096 10194 3093 10191 3092 10187 3089 10188
      3086 10185 3077 10183
TIME...MOT...LOC 0019Z 272DEG 10KT 3096 10213

$$
3 follow-up statements
311 
WWUS54 KMAF 230037
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
737 PM CDT SUN MAY 22 2011

TXC371-230115-
/O.CON.KMAF.SV.W.0029.000000T0000Z-110523T0115Z/
PECOS TX-
737 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN PECOS COUNTY...

AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 10 MILES WEST OF IRAAN...OR ABOUT 14 MILES EAST OF
BAKERSFIELD...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...IRAAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS DETECTED ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3089 10224 3103 10225 3103 10220 3102 10219
      3099 10209 3100 10203 3099 10202 3099 10198
      3096 10194 3093 10191 3092 10187 3089 10188
      3086 10185 3077 10183
TIME...MOT...LOC 0037Z 289DEG 12KT 3094 10206

$$
515 
WWUS54 KMAF 230106
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
806 PM CDT SUN MAY 22 2011

TXC371-230115-
/O.CON.KMAF.SV.W.0029.000000T0000Z-110523T0115Z/
PECOS TX-
806 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL PECOS COUNTY...

AT 800 PM CDT...TRAINED WEATHER SPOTTERS AND THE IRAAN FIRE 
DEPARTMENT REPORTED HALF DOLLAR TO GOLFBALL SIZED HAIL FALLING IN 
IRAAN. 

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR IRAAN...OR ABOUT 18 MILES NORTHWEST OF SHEFFIELD...
MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...IRAAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE 
PATH OF THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

&&

LAT...LON 3089 10224 3103 10225 3103 10220 3102 10219
      3099 10209 3100 10203 3099 10202 3099 10198
      3096 10194 3093 10191 3092 10187 3089 10188
      3086 10185 3077 10183
TIME...MOT...LOC 0105Z 289DEG 12KT 3091 10196

$$
427 
WWUS54 KMAF 230111
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
811 PM CDT SUN MAY 22 2011

TXC371-230122-
/O.EXP.KMAF.SV.W.0029.000000T0000Z-110523T0115Z/
PECOS TX-
811 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PECOS COUNTY WILL
EXPIRE AT 815 PM CDT...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHWESTERN TEXAS.

&&

LAT...LON 3089 10224 3103 10225 3103 10220 3102 10219
      3099 10209 3100 10203 3099 10202 3099 10198
      3096 10194 3093 10191 3092 10187 3089 10188
      3086 10185 3077 10183
TIME...MOT...LOC 0112Z 284DEG 22KT 3088 10179

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:33 PM CDT, 46 minutes earlier.

Area forecast discussion, May 22, 6:33 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
633 PM CDT SUN MAY 22 2011

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE TAF SITES THE NEXT 24 HOURS.
A DRYLINE ACROSS THE EASTERN PERMIAN BASIN WILL MOVE WEST
THIS EVENING TOWARD THE WEST TEXAS EASTERN NEW MEXICO BORDER.
WILL HAVE A PREVAILING CB GROUP UNTIL 03Z AT KMAF AND KFST NEAR
THE DRYLINE. WINDS WILL BE SOUTH TO SOUTHEAST THIS EVENING AT 10
TO 20 MPH. WINDS WILL BECOME SOUTHWEST TO WEST LATER TONIGHT
AS THE DRYLINE MOVES EAST AGAIN. THESE WINDS WILL INCREASE TO
15 TO 25 MPH BY MID MONDAY MORNING.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 7 PM MDT MONDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 11 AM TO 7 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM
     MDT/ MONDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM
     MDT/ TUESDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     HIGH WIND WARNING FROM 9 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM 9 AM TO 9 PM MDT TUESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

&&

67/21
Hazardous weather outlook, May 22, 2:31 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT SUN MAY 22 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-231945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
231 PM CDT SUN MAY 22 2011 /131 PM MDT SUN MAY 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
ALONG AND EAST OF A SEMINOLE TO FORT STOCKTON TO SANDERSON LINE.
SOME OF THESE STORMS MAY BECOME SEVERE...MAINLY OVER THE WESTERN LOW
ROLLING PLAINS...PERMIAN BASIN AND LOWER TRANS PECOS.  LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...HOWEVER AN
ISOLATED TORNADO CANNOT BE RULED OUT.  LOCALLY HEAVY RAINFALL WILL
OCCUR WITH THE STRONGER STORMS TOO.

CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST IN THE GUADALUPE
MOUNTAINS THROUGH THIS AFTERNOON INTO THIS EVENING.  A RED FLAG
WARNING REMAINS IS IN EFFECT UNTIL 8 PM MDT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS WILL INCREASE ACROSS THE AREA MONDAY AS AN UPPER STORM SYSTEM
APPROACHES FROM THE WEST.  WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS
OVER 60 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS.
THEREFORE...A HIGH WIND WARNING IS NOW IN EFFECT FOR THE GUADALUPE
MOUNTAINS MONDAY.  A HIGH WIND WARNING HAS ALSO BEEN ISSUED FOR THE
GUADALUPE MOUNTAINS TUESDAY AS AN UPPER LEVEL STORM SYSTEM PASSES BY
TO THE NORTH OF THE REGION.  SUSTAINED WINDS COULD RISE TO 40 TO 50
MPH WITH GUSTS AROUND 70 MPH TUESDAY AFTERNOON.

HOT...DRY AND WINDY CONDITIONS WILL OCCUR OVER SOUTHEAST NEW MEXICO
AND MOST OF WEST TEXAS MONDAY AND TUESDAY.  A FIRE WEATHER WATCH IS
IN EFFECT FOR BOTH DAYS...BUT THE MOST DANGEROUS FIRE WEATHER
CONDITIONS ARE EXPECTED TUESDAY WHEN WESTERLY WINDS ARE ANTICIPATED
TO BE THE STRONGEST.

IT APPEARS CONDITIONS WILL REMAIN FAVORABLE FOR RAPID WILDFIRE
GROWTH AND SPREAD ON WEDNESDAY AS WINDY...HOT AND DRY CONDITIONS
PERSIST...ESPECIALLY NORTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED FOR LOCATIONS ALONG AND EAST
OF A SEMINOLE TO FORT STOCKTON TO SANDERSON LINE LATE THIS
AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 22, 6:20 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
620 PM CDT SUN MAY 22 2011

TXZ068-069-075-222345-
CRANE-PECOS-UPTON-
620 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN PECOS...SOUTHEASTERN CRANE AND SOUTHWESTERN UPTON
COUNTIES UNTIL 645 PM CDT...

AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED NEAR
MCCAMEY...MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZED HAIL...STRONG
WIND GUSTS OF 50 TO 55 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHWESTERN TEXAS.

&&
Special weather statement, May 22, 6:47 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
647 PM CDT SUN MAY 22 2011

TXZ069-070-230015-
REAGAN-UPTON-
647 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHWESTERN REAGAN AND UPTON COUNTIES UNTIL 715
PM CDT...

AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 6 MILES NORTHWEST
OF RANKIN AT 646 PM CDT...MOVING EAST AT 25 MPH.

THIS STORM WILL IMPACT STATE HIGHWAYS 329 AND 349 NORTH OF RANKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZED HAIL...STRONG
WIND GUSTS...FREQUENT LIGHTNING STRIKES AND HEAVY RAIN.

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&
Local storm report, May 22, 6:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
651 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             MIDKIFF                 31.63N 101.84W
05/22/2011  E1.00 INCH       UPTON              TX   TRAINED SPOTTER

            TRAINED STORM SPOTTER REPORTS PENNY, NICKEL AND QUARTER
            SIZE HAIL IN AND JUST EAST OF MIDKIFF ALONG FARM TO
            MARKET ROAD 2401.

&&

PLATT
Special weather statement, May 22, 6:57 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
657 PM CDT SUN MAY 22 2011

TXZ053-230030-
MITCHELL-
657 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHERN MITCHELL COUNTY UNTIL 730 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF WESTBROOK ALONG INTERSTATE
20 AT 657 PM CDT...MOVING NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

&&
Special weather statement, May 22, 7:11 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
711 PM CDT SUN MAY 22 2011

TXZ048-053-230045-
MITCHELL-SCURRY-
711 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS AFFECTING NORTHERN MITCHELL AND SOUTH CENTRAL SCURRY COUNTIES
UNTIL 745 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 4 MILES NORTH OF
WESTBROOK AT 708 PM CDT...MOVING NORTHEAST AT 30 MPH. STORM
INTENSITY IS INCREASING AND A WARNING COULD BE ISSUED IF THIS TREND
CONTINUES. LOCATIONS IMPACTED BY THIS THUNDERSTORM INCLUDE CUTHBERT
AND FARM TO MARKET ROADS 1808 AND STATE HIGHWAY 208.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHWESTERN TEXAS.

&&
Special weather statement, May 22, 7:14 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
714 PM CDT SUN MAY 22 2011

TXZ075-230100-
PECOS-
714 PM CDT SUN MAY 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING EAST CENTRAL PECOS COUNTY UNTIL 800 PM CDT...

AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED 10 MILES
NORTHEAST OF BAKERSFIELD...MOVING EAST AT 20 MPH.

THIS STORM WILL AFFECT STATE HIGHWAY 349 AND U.S. HIGHWAY 190.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZED HAIL...STRONG WIND
GUSTS...FREQUENT LIGHTNING STRIKES...AND HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:45 PM CDTTornado WarningMAFPecos25 min
May 23, 2:50 PM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more37 hr
May 23, 3:00 PM CDTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 9 more28 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.